3 doctors weighed in:

Dr Southard, I am steroid dependent due to cushings, then three surgeries to remove tumor. I have never been this heavy. I am having trouble losing we?

3 doctors weighed in
Dr. Myron Arlen
Surgery - Oncology
1 doctor agrees

In brief: Steroid wt.

Your Cushing must have resulted from bilateral adrenal hyperplasia.
In this instance a bilateral adrenalectomy was performed. The dose of steroid given does cause retention and increase in appetite. One can attempt to reduce steroid dose and use temporary diuretics as well as reduce carbohydrate intake.

In brief: Steroid wt.

Your Cushing must have resulted from bilateral adrenal hyperplasia.
In this instance a bilateral adrenalectomy was performed. The dose of steroid given does cause retention and increase in appetite. One can attempt to reduce steroid dose and use temporary diuretics as well as reduce carbohydrate intake.
Dr. Myron Arlen
Dr. Myron Arlen
Thank
Dr. Stephen Southard
Internal Medicine

In brief: Complicated situatio

While of course I'm only privy to the limited information provided I wouldn't be surprised if your steroid use is creating difficulties weight loss wise.
It can increase your appetite(thus your caloric intake), make you retain fluid, and redistribute fat to the face, neck and abdomen. Also chronic ailments often lead to diminished physical activity which serves to further compound weight gain.

In brief: Complicated situatio

While of course I'm only privy to the limited information provided I wouldn't be surprised if your steroid use is creating difficulties weight loss wise.
It can increase your appetite(thus your caloric intake), make you retain fluid, and redistribute fat to the face, neck and abdomen. Also chronic ailments often lead to diminished physical activity which serves to further compound weight gain.
Dr. Stephen Southard
Dr. Stephen Southard
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified,
39 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors